Alert archive / New York / Gale Warnings in 2008

Gale Warning 27, NWS New York, NY

October 27, 2008

NWS New York, NY issued this gale warning at Oct 27, 2008, 4:20 PM EDT. It took effect at Oct 28, 2008, 6:00 AM EDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 4:20 PM EDT (20:20 UTC)
In effect from
Oct 28, 2008, 6:00 AM EDT
Expired
Oct 29, 2008, 1:40 PM EDT
In force
32 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KOKX 272020
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
420 PM EDT MON OCT 27 2008

...ROUGH SEAS REMAIN ON THE OCEAN WATERS... 
...GALE FORCE WINDS TUESDAY THROUGH WEDNESDAY MORNING...

.A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP SOUTH OF THE
WATERS ALONG A COLD FRONT THIS EVENING. THIS LOW WILL THEN RAPIDLY
INTENSIFY AS IT MOVES THROUGH THE EASTERN WATERS TUESDAY MORNING.
THE LOW WILL LIFT THROUGH NEW ENGLAND TUESDAY AFTERNOON AND
NIGHT...THEN TRACK INTO SOUTHEASTERN CANADA ON WEDNESDAY AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST.

ANZ355-281000-
/O.CAN.KOKX.SW.Y.0033.000000T0000Z-081027T2200Z/
/O.UPG.KOKX.GL.A.0004.081028T1600Z-081029T1000Z/
/O.NEW.KOKX.GL.W.0027.081028T1000Z-081029T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
420 PM EDT MON OCT 27 2008

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT WEDNESDAY.

A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP SOUTH OF THE
WATERS ALONG A COLD FRONT THIS EVENING. THIS LOW WILL THEN RAPIDLY
INTENSIFY AS IT MOVES THROUGH THE EASTERN WATERS TUESDAY MORNING.
THE LOW WILL LIFT THROUGH NEW ENGLAND TUESDAY AFTERNOON AND
NIGHT...THEN TRACK INTO SOUTHEASTERN CANADA ON WEDNESDAY AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST. AS A RESULT...NORTHWEST TO
WEST WINDS ARE EXPECTED TO GUST TO 40 TO 45 KT TUESDAY AND TUESDAY
NIGHT...AND GUST UP TO 35 KT THROUGH WEDNESDAY MORNING. SEAS 4 TO
6 FT THIS EVENING WILL EVENTUALLY BUILD UP TO 6 TO 9 FT TUESDAY
NIGHT BEFORE SUBSIDING BACK TO 4 TO 7 FT BY WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-281000-
/O.UPG.KOKX.SW.Y.0033.000000T0000Z-081028T1600Z/
/O.NEW.KOKX.GL.W.0027.081028T1000Z-081029T1600Z/
/O.UPG.KOKX.GL.A.0004.081028T1600Z-081029T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
420 PM EDT MON OCT 27 2008

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT WEDNESDAY.

A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP SOUTH OF THE
WATERS ALONG A COLD FRONT THIS EVENING. THIS LOW WILL THEN RAPIDLY
INTENSIFY AS IT MOVES THROUGH THE EASTERN WATERS TUESDAY MORNING.
THE LOW WILL LIFT THROUGH NEW ENGLAND TUESDAY AFTERNOON AND
NIGHT...THEN TRACK INTO SOUTHEASTERN CANADA ON WEDNESDAY AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST. AS A RESULT...NORTHWEST TO
WEST WINDS ARE EXPECTED TO GUST UP TO 45 KT TUESDAY AND TUESDAY
NIGHT...AND GUST UP TO 35 KT THROUGH WEDNESDAY MORNING. SEAS 4 TO
6 FT THIS EVENING WILL EVENTUALLY BUILD UP TO 9 TO 13 FT TUESDAY
NIGHT BEFORE SUBSIDING BACK TO 6 TO 9 FT BY WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-281000-
/O.UPG.KOKX.GL.A.0004.081028T1600Z-081029T1000Z/
/O.NEW.KOKX.GL.W.0027.081028T1000Z-081029T1600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
420 PM EDT MON OCT 27 2008

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 12 PM EDT WEDNESDAY. 

A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP SOUTH OF THE
WATERS ALONG A COLD FRONT THIS EVENING. THIS LOW WILL THEN RAPIDLY
INTENSIFY AS IT MOVES THROUGH THE EASTERN WATERS TUESDAY MORNING.
THE LOW WILL LIFT THROUGH NEW ENGLAND TUESDAY AFTERNOON AND
NIGHT...THEN TRACK INTO SOUTHEASTERN CANADA ON WEDNESDAY AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST. AS A RESULT...NORTHWEST TO
WEST WINDS ARE EXPECTED TO GUST TO 40 TO 45 KT TUESDAY AND TUESDAY
NIGHT...AND GUST UP TO 35 KT THROUGH WEDNESDAY MORNING. SEAS ON
LONG ISLAND SOUND WILL EVENTUALLY BUILD UP TO 5 TO 10 FT TUESDAY
NIGHT BEFORE SUBSIDING BACK TO 3 TO 8 FT BY WEDNESDAY EVENING. THE
HIGHEST SEAS WILL OCCUR ACROSS EASTERN LONG ISLAND
SOUND...ESPECIALLY IN THE RACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
000
WHUS71 KOKX 280811
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
411 AM EDT TUE OCT 28 2008

...GALE FORCE WINDS TODAY THROUGH WEDNESDAY MORNING...
...STORM FORCE WINDS TONIGHT OVER THE OCEAN WATERS...

.DEEPENING LOW PRESSURE JUST SOUTH OF THE WATERS WILL MOVE
NORTHWARD ACROSS THE WATERS EARLY TODAY...THEN ACROSS NEW ENGLAND
TONIGHT. THE STRONG LOW WILL TRACK INTO SOUTHEASTERN CANADA ON
WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST.

ANZ350-353-355-282115-
/O.EXT.KOKX.GL.W.0027.081028T1000Z-081028T2200Z/
/O.NEW.KOKX.SR.W.0003.081028T2200Z-081029T1000Z/
/O.NEW.KOKX.LO.Y.0011.081029T0400Z-081029T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
411 AM EDT TUE OCT 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY. A LOW WATER ADVISORY HAS ALSO BEEN ISSUED. THIS LOW
WATER ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

AS LOW PRESSURE RAPIDLY INTENSIFIES...GALE FORCE WINDS CAN BE
EXPECTED TODAY. ONCE THE STRONG LOW LIFTS INTO NEW ENGLAND...STORM
FORCE WINDS CAN BE EXPECTED TONIGHT. IN ADDITION TO THE STRONG
WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AS
THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE
SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND
THE TIME OF LOW TIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

ANZ330-335-338-340-345-282115-
/O.CON.KOKX.GL.W.0027.081028T1000Z-081029T1600Z/
/O.NEW.KOKX.LO.Y.0011.081029T0400Z-081029T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
411 AM EDT TUE OCT 28 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT WEDNESDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT
WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM EDT
WEDNESDAY. 

AS LOW PRESSURE RAPIDLY INTENSIFIES...GALE FORCE WINDS CAN BE
EXPECTED LATER TODAY. THESE GALE FORCE WINDS WILL CONTINUE
TONIGHT...THEN SLOWLY DIMINISH WEDNESDAY. IN ADDITION TO THE
STRONG WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT
AS STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE SHORE.
TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND THE TIME
OF LOW TIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
000
WHUS71 KOKX 281940
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT TUE OCT 28 2008

...STORM AND GALE FORCE WINDS OVERNIGHT INTO WEDNESDAY...

.DEEP LOW PRESSURE OVER LONG ISLAND TUESDAY AFTERNOON WILL MOVE
RAPIDLY INTO EASTERN CANADA OVERNIGHT RESULTING IN STRONG WESTERLY
WINDS IN ITS WAKE. 

ANZ350-353-355-291100-
/O.UPG.KOKX.GL.W.0027.000000T0000Z-081028T2200Z/
/O.EXT.KOKX.SR.W.0003.081028T2100Z-081029T1000Z/
/O.EXT.KOKX.LO.Y.0011.081029T0400Z-081030T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EDT TUE OCT 28 2008

...STORM WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...LOW WATER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT WEDNESDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE
LOW WATER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

DEEP LOW PRESSURE OVER LONG ISLAND TUESDAY AFTERNOON WILL MOVE
RAPIDLY INTO EASTERN CANADA OVERNIGHT RESULTING IN STRONG WESTERLY
WINDS IN ITS WAKE. STORM FORCE WINDS CAN BE EXPECTED TONIGHT WITH
GALES DURING THE DAY ON WEDNESDAY. IN ADDITION TO THE STRONG
WINDS AND ROUGH SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AND ON
WEDNESDAY AS THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY
FROM THE SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED
AROUND THE TIME OF LOW TIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

ANZ330-335-338-340-345-291100-
/O.EXT.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/
/O.EXT.KOKX.LO.Y.0011.081029T0400Z-081030T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 PM EDT TUE OCT 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY...
...LOW WATER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY. THE
LOW WATER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT WEDNESDAY. 

DEEP LOW PRESSURE OVER LONG ISLAND TUESDAY AFTERNOON WILL MOVE
RAPIDLY INTO EASTERN CANADA OVERNIGHT RESULTING IN STRONG WESTERLY
WINDS IN ITS WAKE. GALE FORCE WINDS CAN BE EXPECTED INTO THE
AFTERNOON ON WEDNESDAY. IN ADDITION TO THE STRONG WINDS AND ROUGH
SEAS...BLOW OUT TIDES ARE EXPECTED TONIGHT AND ON WEDNESDAY AS
THESE STRONG WEST TO NORTHWEST WINDS BLOW WATER AWAY FROM THE
SHORE. TIDES OF 2 TO 4 FEET BELOW NORMAL ARE ANTICIPATED AROUND
THE TIME OF LOW TIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

JST
000
WHUS71 KOKX 290730
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
330 AM EDT WED OCT 29 2008

...GALE FORCE WINDS THIS MORNING...

.DEEP LOW PRESSURE OVER SOUTHEAST CANADA WILL TRACK NORTHWARD TODAY.
STRONG WESTERLY WINDS WILL PERSIST THROUGH THE DAY TODAY.

ANZ350-353-355-292100-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-081029T1000Z/
/O.EXA.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/
/O.CON.KOKX.LO.Y.0011.000000T0000Z-081030T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 AM EDT WED OCT 29 2008

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE STORM
WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS IN
EFFECT UNTIL 8 PM EDT THIS EVENING. 

GALE FORCE WINDS WILL CONTINUE THIS MORNING...THEN DIMINISH SLOWLY
THIS AFTERNOON. SEAS ARE EXPECTED TO REMAIN ROUGH THROUGH THE DAY
TODAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT
TIDES WILL CONTINUE TODAY AS THESE STRONG WEST TO NORTHWEST WINDS
BLOW WATER AWAY FROM THE SHORE. TIDES OF AROUND 2 FEET BELOW
NORMAL ARE ANTICIPATED AROUND THE TIMES OF LOW TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

ANZ330-335-338-340-345-292100-
/O.CON.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/
/O.CON.KOKX.LO.Y.0011.000000T0000Z-081030T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
330 AM EDT WED OCT 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A
LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

GALE FORCE WINDS WILL CONTINUE THIS MORNING...THEN DIMINISH SLOWLY
THIS AFTERNOON. SEAS ARE EXPECTED TO REMAIN ROUGH THROUGH THE DAY
TODAY. IN ADDITION TO THE STRONG WINDS AND ROUGH SEAS...BLOW OUT
TIDES WILL CONTINUE TODAY AS THESE STRONG WEST TO NORTHWEST WINDS
BLOW WATER AWAY FROM THE SHORE. TIDES OF AROUND 2 FEET BELOW
NORMAL ARE ANTICIPATED AROUND THE TIMES OF LOW TIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

PW
000
WHUS71 KOKX 291740
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
140 PM EDT WED OCT 29 2008

...WINDS SLOWLY DIMINISHING ON THE COASTAL WATERS...

.LOW PRESSURE CENTERED IN SOUTHEASTERN CANADA CONTINUES TO MOVE
FATHER TO THE NORTH AND WINDS ACROSS THE REGION WILL SLOWLY SUBSIDE.

ANZ330-335-338-340-345-350-353-355-300900-
/O.CAN.KOKX.GL.W.0027.000000T0000Z-081029T1800Z/
/O.NEW.KOKX.SC.Y.0079.081029T1740Z-081030T0900Z/
/O.CAN.KOKX.LO.Y.0011.000000T0000Z-081030T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
140 PM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS BEEN
CANCELLED. 

WIND GUSTS ON THE AREA WATERS HAVE SLOWLY SUBSIDED AND EARLY THIS
WEDNESDAY AFTERNOON WERE JUST BELOW GALE FORCE. WINDS AND SEAS
WILL REMAIN AT SMALL CRAFT LEVELS THROUGH TONIGHT. THEREFORE THE
GALE WARNING HAS BEEN REPLACED BY A SMALL CRAFT ADVISORY.

IN ADDITION...THE LOW WATER ADVISORY HAS BEEN CANCELLED. LOW TIDE
DEPARTURES WITH THE EVENING LOW TIDE CYCLE ARE EXPECTED TO RUN 1
TO 1 1/2 FEET BELOW NORMAL...NOT ENOUGH OF A DEPARTURE TO CAUSE
LOW WATER PROBLEMS AS ASTRONOMICAL LOW TIDES ARE AROUND ZERO MLLW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 27, 4:01 PM EDT, 19 minutes earlier.

Area forecast discussion, Oct 27, 4:01 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
401 PM EDT MON OCT 27 2008

.SYNOPSIS...
A RAPIDLY INTENSIFYING COASTAL STORM WILL BRING RAIN AND STRONG
WINDS FOR TUESDAY ALONG WITH UNSEASONABLY COLD TEMPERATURES.
PRECIPITATION WILL MIX WITH SNOW OVER THE INTERIOR. HIGH PRESSURE
BUILDS IN STARTING ON WEDNESDAY INTO THE WEEKEND RESULTING IN
MILDER AND TRANQUIL CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FRONTAL BOUNDARY APPEARS STALLED ACROSS THE EASTERN PORTIONS OF
OUR REGION AT THIS TIME. MID CLOUDS AND LIGHT PCPN ARE HAVING A
HARD TIME MAKING EASTWARD MOVEMENT AS LOW PRESSURE BEGINS ITS
DEVELOPMENT JUST EAST OF THE MID ATLANTIC COAST.

BEST PRESSURE FALLS ARE ALONG THE CAROLINA COAST AT THIS TIME.
SATELLITE IMAGERY APPEARS TO SHOW THE DEVELOPMENT OF BAROCLINIC
LEAF OVER EASTERN PA. THIS SUPPORTS FEELING THAT A RAPIDLY
DEVELOPING CYCLONE IS EXPECTED TO FORM OVERNIGHT.

PCPN GRADUALLY EXPANDS OVER THE WESTERN SECTIONS THIS EVENING AND
THEN REALLY GETS GOING AFTER MIDNIGHT.

INSTABILITY IS NOT IMPRESSIVE IN TERMS OF STABILITY...BUT DUE TO
THE EXPLOSIVE NATURE OF THE DEEPENING LOW AND RESULTANT OMEGA...I HAVE
INCLUDE THE CHANCE OF A TSTM FOR EASTERN SECTIONS.

WHILE PCPN WILL BE HEAVY IN THE EARLY MORNING...NOT EXPECTING MORE
THAN URBAN FLOODING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
12Z OPERATIONAL MODELS CONTINUE TO FOLLOW THE TREND OF A WESTERN
TRACK OF THE SFC LOW. THE UPPER PATTERN EVOLVES RAPIDLY AND IS
STRONGLY DYNAMICALLY DRIVEN. THE NAM IS SLOWER AND MORE WEST THAN
THE GFS...BUT WITH OVERNIGHT ENSEMBLES TRYING TO FOCUS CLOSER AND
EAST OF THE GFS TRACK...HAVE FOLLOWED 12Z GFS CLOSER IN THE
DETERMINISTIC NDFD FORECAST.

WINDS ARE THE MAIN ISSUE AND HAVE ISSUED A WIND ADVISORY.
ISALOBARIC PRESSURE FALLS ARE LARGE AND EXPECT VERY GUSTY
CONDITIONS IN THE COLD AIR ADVECTION. THIS WILL LIKELY PRODUCE MORE
POWER OUTAGES/DOWN TREES THAN WE HAD ON SATURDAY (DUE TO THE HIGH
GUST FACTOR). PEAK SPEEDS SHOULD COME IN THE MID TO LATE
AFTERNOON. BASED ON PROFILES...LOOKS LIKE WERE JUST SHORT OF 50
KT FOR PEAK WINDS.

P-TYPE. LOOKS LIKE WELL MIX IN SNOW IN THE NORTHWEST UNDER THE
DEFORMATION ZONE TOMORROW AFTN. COLD AIR IS SUCH THAT FLAKES ARE
POSSIBLE IN THE CITY BY WEDNESDAY AM (AT LEAST ON THE OBSERVATION
DECKS OF THE TALL BUILDING) - BUT DIDNT INCLUDE THAT DUE TO LOW
CONFIDENCE. IN ANY CASE...SOME WET ACCUMULATION IS POSSIBLE IN THE
HIGHEST ELEVATIONS (1000 FT +).

BOTTOM LINE IS THAT THIS IS A RAPIDLY EVOLVING SHORT TERM PERIOD -
THUS PREPARE FOR RAPIDLY CHANGING CONDITIONS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
H5 TROF AXIS MOVES EAST OF THE CWA DURING THURSDAY MORNING...WITH
SURFACE HIGH PRESSURE BUILDING IN FROM THE WEST. PARTLY CLOUDY WITH
HIGHS BELOW NORMAL IN WEAKENING CAA. TEMPS MODERATE CLOSER TO NORMAL
ON FRIDAY WITH HIGH PRESSURE TO THE SOUTH ADVECTING WARMER AIR ON A
RETURN SW FLOW.

LONG RANGE FORECAST BECOMES MORE UNCERTAIN DURING THE WEEKEND AND
EARLY NEXT WEEK WITH DIVERGENCE IN THE WAY MODELS HANDLE THE NEXT
COUPLE OF FEATURES. ECMWF AMPLIFIES THE UPPER FLOW OVER THE REGION
DURING THIS PERIOD. THIS RESULTS IN A COLD FRONT PASSING THROUGH ON
SATURDAY...THEN A COASTAL STORM LATE IN THE PERIOD...MOVING APPROX
300 TO 400 MILES SE OF MONTAUK AND POSSIBLY IMPACTING EASTERN ZONES.
GFS DEPICTS MORE OF A ZONAL FLOW ALOFT WITH A WEAKER COLD FRONT
MOVING THROUGH SOMETIME ON SATURDAY...THEN HIGH PRESSURE DOMINATING
THE WEATHER ACROSS THE REGION THEREAFTER. WONT JUMP ON ECMWF
SOLUTION JUST YET. IN ANY CASE...COLD FRONT ON SATURDAY WILL POSE A
THREAT OF SHOWERS. WILL KEEP SUN AND MON DRY FOR NOW.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS THE UPSTREAM UPPER LEVEL TROUGH MOVES SLOWLY EAST AND INTENSIFIES
     THE WEAK COLD FRONT THAT WAS MOVING EAST OF NYC THIS MORNING
BECAME STATIONARY AND ACTUALLY MOVED WEST THROUGH 18Z THIS
AFTERNOON. WITH A WEAK PRES GRADIENT OVERHEAD...WEAK SEA BREEZES
ALSO DEVELOPED...WHICH WILL DISSIPATE WITH THE APPROACH OF SUNSET.

FOR THE NYC TERMINALS...WINDS WILL BE N TO NE AT ARND 10 KT UNTIL
SUNSET...THEN SLOWLY DECREASE THIS EVE.

LOW PRES IS FORECAST TO DEVELOP ALONG THE COLD FRONT AND RAPIDLY
INTENSIFY AS IT MOVES NNE ALONG THE FRONT...PASSING OVER EASTERN
LONG ISLAND TUE MORNING THEN ACROSS NORTHERN NEW ENGLAND TUE NIGHT.

AS THE LOW APPROACHES TONIGHT...RAIN WILL DEVELOP AFTER SUNSET AND
BECOME HEAVY AT TIMES AFTER 06Z TONIGHT FROM SW TO NE AS
WIDESPREAD MVFR TO IFR CIGS AND VSBYS DEVELOP.

AS THE LOW MOVES N OF THE AREA TUE...RAIN WILL TAPER TO SHOWERS
AND WINDS WILL SHIFT TO THE WEST INCREASING TO 25-30 KT WITH GUSTS
35-40 KT AFTER 18Z TUE.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...STRONG GUSTY W WINDS
20-25 KT WITH GUSTS 30-35 KT WILL GRADUALLY DECREASE TO LESS THAN
10 KT AFTER 06Z THU AS HIGH PRES MOVES TOWARD THE REGION. AS THIS
HIGH MOVES OFFSHORE FRIDAY...A COLD FRONT WILL SWEEP SE TOWARD THE
AREA ON SATURDAY.

     ................................................

     TAF CODE IS CHANGING NOVEMBER 5TH AT 00Z...

     PLEASE SEE...

     HTTP:/AVIATIONWEATHER.GOV/NOTICE/TAF30.PHP

 ...................................................

&&

.MARINE...
A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL BRING STRONG GALES
AND HIGH SEAS TO THE REGION. WAVES ON THE EASTERN SOUNDS MAY
APPROACH 10 FEET AS A 250 DEGREE WIND DIRECTION RESULTS IN A
PERFECT FETCH.

WINDS AND WAVES GRADUALLY SUBSIDE AS THE LOW MOVES NORTH INTO
EASTERN CANADA FOR THE MID WEEK.

BLOW OUT TIDE CONDITIONS ARE VERY LIKELY TUESDAY NIGHT AS
DEPARTURES OF 2 TO 4 FEET BELOW ASTRONOMICAL ARE EXPECTED. THIS
WILL BE ESPECIALLY TRUE IN THE WESTERN SOUND WHERE TIDES OF 4
FEET BELOW MLLW ARE POSSIBLE WEDNESDAY MORNING. AN ADVISORY WILL
LIKELY BE ISSUE FOR THESE CONDITIONS STARTING TOMORROW.

SUB SCA CONDITIONS ARE PROBABLE ON THURSDAY...ALTHOUGH COLD AIR
ADVECTION AND A SOMEWHAT TIGHT PRESSURE GRADIENT MAY RESULT IN GUSTS
CLOSE TO 25 KT ON THE OCEAN. HIGH PRESSURE BUILDS IN
THEREAFTER...WITH THE PRESSURE GRADIENT RELAXING. TRANQUIL
CONDITIONS THEREFORE LIKELY FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.
NEXT CHANCE FOR FLAGS WOULD BE ON SATURDAY WITH THE PASSAGE OF A
COLD FRONT. SEAS FORECAST TO BE 4 FT OR BELOW THROUGH THE LONG
TERM.

&&

.HYDROLOGY...
QPF TOTALS OF 1 TO PERHAPS 2 INCHES OVER THE NEXT 24 HOURS. WHILE
THERE COULD BE SOME URBAN FLOODING TUESDAY MORNING...THE STORM IS TO
FAST MOVING FOR WIDESPREAD FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 2 PM TUESDAY TO 6 AM EDT WEDNESDAY FOR
     CTZ005>012.
NY...WIND ADVISORY FROM 2 PM TUESDAY TO 6 AM EDT WEDNESDAY FOR
     NYZ078>081.
     WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY FOR
     NYZ067>077.
NJ...WIND ADVISORY FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY FOR
     NJZ002>006-011.
MARINE...GALE WARNING FROM 6 AM TUESDAY TO 12 PM EDT WEDNESDAY FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...JST
NEAR TERM...JST
SHORT TERM...JST
LONG TERM...JC
AVIATION...GC
MARINE...JC/JST
HYDROLOGY...JST
Hazardous weather outlook, Oct 27, 4:29 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
429 AM EDT MON OCT 27 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-280900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
429 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-280900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
429 AM EDT MON OCT 27 2008

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:16 AM EDTGale WatchOKX12 hr
Oct 27, 3:11 PM EDTWind AdvisoryOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more37 hr

Nearby

Gale Warnings in New York, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.